Thunderstorm Wind, Alachua
- When
- July 17, 4:00 PM EST
- Where
- Alachua County, Archer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 29.533, -82.533
Trees were blown down onto power lines which fell. Time of event was estimated by radar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees were blown down onto power lines which fell. Time of event was estimated by radar. The damage report was received by Clay Electric around 530 pm LDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 17, 1:20 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 17 2006 .SHORT TERM...WEAK SHORTWAVE SHIFTING SOUTH OF AREA...WITH DRIER AIR WORKING IN FROM THE NORTH...THUS BULK OF T-STORMS HAVE BEEN SOUTH AND WEST OF OUR FORECAST AREA. SHOULD SEE A FEW LATE DAY T-STORMS ALONG EAST COAST SEABREEZE AND ACROSS OUR SOUTHERN AND WESTERN COUNTIES. WILL STILL INDICATE SLIGHT CHANCE OF EARLY EVENING TSRA WITH SEABREEZES...OTHERWISE QUIET NIGHT. RIDGE OF HIGH PRESSURE ALOFT TO BUILD OVER AREA...WITH WEAK TROUGH ALONG EAST COAST. LOOKING FOR NEAR NORMAL CONDITIONS THIS TIME OF YEAR...WITH LOW CHANCE POPS FOR MAINLY AFTERNOON/EVNG TSRA. WITH WEAK EASTERLY LOW LEVEL FLOW...SHOULD SEE EAST COAST SEABREEZE MOVE WELL INLAND...THUS BETTER CHANCES FOR AFTERNOON CONVECTION SHOULD BE WELL INLAND...WITH CHANCES LOWER CLOSER TO COAST GIVEN MORE ISOLATED NATURE TO TSRA. ANTICIPATING TEMPS CLOSE TO NORMAL WITH HIGHS IN LWR 90S...PERHAPS MID 90S SCTRL GA AND SUWANNEE VALLEY REGION OF FL...LOWS IN LWR 70S...WITH MID 70S COAST. .LONG TERM...LITTLE CHANGE SEEN IN UPPER PATTERN...WITH UPPER HIGH CENTERS OVER THE CENTRAL PLAINS AND CENTRAL ATLANTIC...WITH TROUGH/WEAKNESS JUST OFF EAST COAST. SOME SUGGESTION THAT CENTRAL PLAINS HIGH WILL RETROGRADE TO WEST COAST...WITH NEW TROUGH DEVELOPING OVER EASTERN STATES. FOR FORECAST THROUGH THE WORKWEEK...MAINTAINING NEAR NORMAL CONDITIONS WITH LOW CHANCE POPS FOCUSED ON AFTN/EVNG HOURS...CLOSE TO PREVIOUS FORECAST PACKAGE. && .MARINE...RIDGE WILL REMAIN OVER THE WESTERN ATLANTIC WITH WEAK PRESSURE GRAD WILL KEEPING LIGHT SOUTH TO SE FLOW. THE RIDGE WILL BUILD OVER LAND WED-FRI WITH WINDS INCREASING TO 10-15 KT. SEAS WILL REMAIN ARND 2 TO 3 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 72 95 / 10 30 10 30 SSI 76 87 77 88 / 10 20 10 20 JAX 72 92 72 92 / 10 20 10 20 SGJ 75 88 76 87 / 10 20 10 20 GNV 71 92 71 92 / 30 30 20 40 OCF 71 92 72 92 / 30 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...WOLF MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT MON JUL 17 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EDT MON JUL 17 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS INLAND NORTHEAST FLORIDA TODAY... AS A RESULT OF DRY AIR MOVING INTO THE AREA FROM THE NORTH... THUNDERSTORM COVERAGE WILL RANGE FROM ISOLATED NORTH OF ALMA TO LIKELY ACROSS INTERIOR NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS ACROSS NORTHEAST FLORIDA. WIND GUSTS OVER 40 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BECOME MORE WIDELY SCATTERED TUESDAY THROUGH FRIDAY WITH MOST OF THE ACTIVITY OVER INTERIOR SECTIONS. BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED DURING THE WEEKEND AS A WEAK FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 PM EDT MON JUL 17 2006 FLZ040-172045- MARION- 401 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SALT SPRINGS TO 4 MILES NORTHEAST OF JUNIPER SPRINGS...MOVING SLOWLY SOUTH TO SOUTHWEST. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT SPRINGS AND JUNIPER SPRINGS THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 418 PM EDT MON JUL 17 2006 FLZ036-172100- ALACHUA- 418 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER ARCHER...OR 9 MILES NORTHEAST OF BRONSON...MOVING SLOWLY SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ARCHER THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT MON JUL 17 2006 FLZ037-172100- PUTNAM- 421 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF JOHNSON TO 3 MILES WEST OF PUTNAM HALL...MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...MANNVILLE...INTERLACHEN...FLORAHOME AND JOHNSON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT MON JUL 17 2006 FLZ035-172115- GILCHRIST- 436 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN GILCHRIST COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES EAST OF TRENTON...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 450 PM EDT MON JUL 17 2006 FLZ020-172130- HAMILTON- 450 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN HAMILTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHEAST OF WHITE SPRINGS...MOVING SLOWLY SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT MON JUL 17 2006 FLZ036-040-172130- ALACHUA-MARION- 457 PM EDT MON JUL 17 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF BURBANK TO CITRA TO 5 MILES NORTHWEST OF FLEMINGTON...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MICANOPY... MCINTOSH...FORT MCCOY...CROSS CREEK...CITRA...BURBANK...SPARR... REDDICK...FLEMINGTON AND ANTHONY THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517229.